Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 3, 2015, 3:00 AM EDT for 4 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 3:00 AM EDT (07:00 UTC)
- Expired
- Aug 3, 2015, 3:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS53 KIND 030700
SVRIND
INC015-023-067-157-030745-
/O.NEW.KIND.SV.W.0119.150803T0700Z-150803T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN CLINTON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 345 AM EDT
* AT 300 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LAFAYETTE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...FLORA...ROSSVILLE...DAYTON...BATTLE GROUND...
MULBERRY...BURLINGTON AND MICHIGANTOWN.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 167 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4054 8669 4054 8629 4032 8632 4035 8689
4056 8685 4056 8671
TIME...MOT...LOC 0700Z 279DEG 29KT 4048 8676
HAIL...1.00IN
WIND...60MPH
$$
TDUD3 follow-up statements
306
WWUS53 KIND 030712
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EDT MON AUG 3 2015
INC015-023-067-157-030745-
/O.CON.KIND.SV.W.0119.000000T0000Z-150803T0745Z/
HOWARD IN-CARROLL IN-CLINTON IN-TIPPECANOE IN-
312 AM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN HOWARD...SOUTHERN CARROLL...NORTHERN CLINTON AND
NORTHEASTERN TIPPECANOE COUNTIES...
AT 312 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF DELPHI...OR 14 MILES NORTH OF FRANKFORT...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...FLORA...ROSSVILLE...DAYTON...BATTLE GROUND...MULBERRY...
BURLINGTON AND MICHIGANTOWN.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 167 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4054 8669 4054 8629 4032 8632 4035 8689
4056 8685 4056 8671
TIME...MOT...LOC 0712Z 271DEG 36KT 4049 8656
HAIL...1.00IN
WIND...60MPH
$$
TDUD529
WWUS53 KIND 030732
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 AM EDT MON AUG 3 2015
INC157-030741-
/O.CAN.KIND.SV.W.0119.000000T0000Z-150803T0745Z/
TIPPECANOE IN-
332 AM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4032 8632 4034 8670 4053 8669 4054 8669
4054 8629
TIME...MOT...LOC 0731Z 279DEG 29KT 4046 8635
$$
INC015-023-067-030745-
/O.CON.KIND.SV.W.0119.000000T0000Z-150803T0745Z/
HOWARD IN-CARROLL IN-CLINTON IN-
332 AM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN HOWARD...SOUTHERN CARROLL AND NORTHERN CLINTON
COUNTIES...
AT 331 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
KOKOMO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORA...ROSSVILLE...MULBERRY...BURLINGTON AND MICHIGANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4032 8632 4034 8670 4053 8669 4054 8669
4054 8629
TIME...MOT...LOC 0731Z 279DEG 29KT 4046 8635
HAIL...1.00IN
WIND...60MPH
$$
TDUD878
WWUS53 KIND 030742
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EDT MON AUG 3 2015
INC015-023-067-030751-
/O.EXP.KIND.SV.W.0119.000000T0000Z-150803T0745Z/
HOWARD IN-CARROLL IN-CLINTON IN-
342 AM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWARD...SOUTHERN
CARROLL AND NORTHERN CLINTON COUNTIES WILL EXPIRE AT 345 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4032 8632 4034 8670 4053 8669 4054 8669
4054 8629
TIME...MOT...LOC 0741Z 279DEG 29KT 4046 8635
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:39 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 12:39 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1239 AM EDT MON AUG 3 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 900 PM EDT SUN AUG 2 2015 A FRONT COMBINED WITH UPPER WAVES WILL BRING CHANCES FOR THUNDERSTORMS ACROSS ALL OR PARTS OF CENTRAL INDIANA OVERNIGHT AND MONDAY MORNING AND AGAIN TUESDAY NIGHT THROUGH FRIDAY. NEAR TO ABOVE AVERAGE TEMPERATURES WILL COOL TO BELOW AVERAGE BY MID WEEK AS UPPER FLOW REMAINS OUT OF THE NORTHWEST. && .NEAR TERM /TONIGHT/... ISSUED AT 1045 PM EDT SUN AUG 2 2015 LATEST REGIONAL RADAR WAS SHOWING A WAVY SQUALL LINE FROM JUST SOUTH OF PORT HURON TO THE NORTHERN CHICAGO SUBURBS. HIS LINE WAS DROPPING SOUTHEAST. THE HIGH RESOLUTION RAPID REFRESH REFLECTIVITY PROGS FROM 01Z HAVE THIS LINE EXTENDING FURTHER SOUTHWEST OVER SOUTHERN WISCONSIN AND NORTHWESTERN ILLINOIS...WHICH IS GRADUALLY TAKING PLACE. IF IT CONTINUES TO FILL IN...THE LINE SHOULD MOVE INTO NORTHWESTERN PARTS OF CENTRAL INDIANA AFTER 2 AM AND THE METRO CLOSER TO 4 AM. SLIGHT RISK IS IN PLACE FOR AREAS NEAR AND NORTH OF INTERSTATE 70 WITH A MARGINAL RISK TO THE SOUTH. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE MAIN SEVERE THREATS. PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 248 PM EDT SUN AUG 2 2015 FOR THE REST OF THIS EVENING...EXPECT ONLY AN INCREASE IN COVERAGE OF MID TO HIGH LEVEL CLOUDS...AHEAD OF A WEAK COLD FRONT MOVING ACROSS THE AREA TONIGHT. INTRODUCED VERY LOW CHANCES FOR SHOWERS/THUNDERSTORMS ACROSS THE FAR NORTHERN TIER OF THE COUNTY WARNING AREA AROUND MIDNIGHT...PER THE LATEST GUIDANCE AND WHERE SPC HAS A SLIVER OF THESE COUNTIES CURRENTLY IN A SLIGHT RISK FOR SEVERE STORMS. ONLY INCREASED POPS ACROSS THIS AFOREMENTIONED AREA BASED ON WETTER SHORT TERM MODELS SOLUTIONS...MOST NOTABLY THE GFS. DID NOT INCREASE CHANCES ELSEWHERE AS THE COLUMN STILL LOOKS VERY DRY PER MODEL SOUNDINGS AND CROSS SECTIONS DURING THIS TIME FRAME. STILL THINKING THAT GUIDANCE IS WAY TOO BULLISH WITH PRECIP FOR THE ENTIRE COUNTY WARNING AREA. BEST CHANCE FOR RAIN IS AGAIN ACROSS THE FAR NORTHERN COUNTIES AND ROUGHLY FROM MIDNIGHT TO 5 AM MONDAY MORNING. MOS BLEND FOR LOWS IN THE MID TO UPPER 60S LOOKS VERY REASONABLE. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 248 PM EDT SUN AUG 2 2015 AS IS TYPICAL FOR THIS TIME OF YEAR...THE COLD FRONT IS EXPECTED TO WEAKEN AS IT CROSSES CENTRAL INDIANA EARLY MONDAY AND STILL TECHNICALLY BE MOVING THROUGH THE REST OF THE AREA AT LEAST THROUGH THE FIRST PART OF MONDAY. LEFT IN SOME WEAK/SLIGHT CHANCES FOR POPS DURING THIS TIME. THEN THE FRONT BECOMES QUASI-STATIONARY AND MEANDERS OVER THE OHIO VALLEY THROUGH THE REST OF THIS PERIOD. A WEAK WAVE MOVES ACROSS THIS BOUNDARY ON TUESDAY...WHICH DOES NOT LOOK STRONG ENOUGH TO PRODUCE ENOUGH LIFT ALONG WITH THE VERY DRY ENVIRONMENT TO PRODUCE MUCH IN THE WAY OF PRECIPITATION. SO WENT DRY FOR TUESDAY AT THIS TIME. THEN A STRONGER WAVE IS PROJECTED TO MOVE THROUGH THE FLOW BY MID WEEK...SCATTERED TO EVEN LIKELY POPS (LIKELY ACROSS THE SOUTHERN COUNTIES...CLOSER TO THE BOUNDARY) ARE IN THE FORECAST FOR WEDNESDAY AFTERNOON AND WED NIGHT. GUIDANCE IS FAIRLY GOOD AGREEMENT WITH REGARD TO TEMPERATURES...SO GENERALLY STUCK WITH A MOS BLEND FOR THE ENTIRE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 242 PM EDT SUN AUG 2 2015 THE PATTERN IN THE UPPER LEVELS OF A RIDGE OVER THE WESTERN USA AND A TROUGH OVER THE EASTERN USA WILL CONTINUE THROUGH THE EXTENDED PERIOD. AS TIME PROGRESSES...THE MODELS DISAGREE SLIGHTLY. THE GFS HAS A SLIGHT WESTWARD PROGRESSION OF THE UPPER LEVEL HIGH PRESSURE SYSTEM THAT IS INFLUENCING THE RIDGING OUT WEST. THIS WOULD RESULT IN ZONAL FLOW ALOFT AND A DRIER FORECAST THROUGH THE PERIOD. HOWEVER THE EURO HOLDS STEADY WITH NORTHWESTERLY FLOW...RESULTING IN A WETTER SOLUTION THURSDAY AND FRIDAY AS AN UPPER LEVEL WAVE PASSES TO THE NORTH...THEN DRYING OUT FRIDAY NIGHT THROUGH THE WEEKEND. REGIONAL INITIALIZATION FAVORS THIS TREND. WITH THE NORTHWESTERLY UPPER LEVEL FLOW...TEMPERATURES WILL CONTINUE TO REMAIN BELOW NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /DISCUSSION FOR THE 03/0600Z TAF ISSUANCE/... ISSUED AT 1237 AM EDT MON AUG 3 2015 VFR TO START AT THE SITES. A LINE OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND INDIANA COULD SINK SOUTH INTO KLAF AND POSSIBLY KIND AROUND/AFTER 7Z AT KLAF AND 9Z AT KIND. HARD TO TELL IF THESE STORMS WILL HOLD TOGETHER ENOUGH TO IMPACT ANY OF THE SITES WITH LESS INSTABILITY AND MORE CIN AS YOU HEAD SOUTHEAST AND SO STILL WILL NOT INCLUDE ANY THUNDER AT KHUF OR KBMG. AT KIND WILL CONTINUE WITH A VCTS. AT KLAF COULD STILL KEEP A TEMPO THUNDER GROUP IN AS IT HAS THE BEST ENVIRONMENT TO SUSTAIN THUNDER BUT LOWER CONFIDENCE OF THIS THAN IN PREVIOUS ISSUANCES. FOR MONDAY SOME LOW CHANCES FOR THUNDERSTORMS WILL HANG AROUND THROUGH THE DAY BUT NOT CONFIDENT ENOUGH TO INCLUDE THAT MENTION AT ANY OF THE SITES. THE COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AND WILL SEE A WIND SHIFT TO NORTHWESTERLY AT LEAST AT KLAF AND KIND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...SMF LONG TERM....MMB/PUMA AVIATION...CP
Hazardous weather outlook, Aug 2, 9:28 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS 928 PM EDT SUN AUG 2 2015 INZ021-028>031-035>049-051>057-060>065-067>072-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 928 PM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE OVERNIGHT. SOME COULD BE SEVERE...ESPECIALLY NEAR AND NORTH OF INTERSTATE 70. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...LIGHTNING. TIMING: AFTER MIDNIGHT. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST INTO NORTHWESTERN INDIANA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR AND NORTH OF INTERSTATE 70 WITH AREAS SOUTH OF THE THAT IN A MARGINAL RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL INDIANA MONDAY. THE STORMS WILL BE MOVING INTO OHIO EARLY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY TUESDAY NIGHT AND CONTINUE THROUGH LATE WEEK. WIDESPREAD SEVERE STORMS ARE UNLIKELY. LIGHTNING AND BRIEF HEAVY RAIN ARE A THREAT WITH ANY THUNDERSTORM. DISCUSSION: FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BRING THUNDERSTORM CHANCES TO CENTRAL INDIANA FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:40 AM EDT | Severe Thunderstorm Warning | IND | Carroll | 50 min |
| Aug 3, 3:30 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 30 min |
| Aug 3, 3:14 PM EDT | Special Weather Statement | IND | Henry | 46 min |
| Aug 3, 3:17 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 28 min |
| Aug 3, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 13 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.